Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

What causes sudden onset tingling, pin needles sensations in fingers?

DOCTOR OF THE MONTH - Dec 2014
Dec 2014
User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 4526 Questions
Question
I am having tingling/ pins and needles in my fingers. First one hand, now the other is starting. It does not go away.
Posted Tue, 9 Jun 2015 in Mental Health
 
 
Answered by Dr. Seikhoo Bishnoi 19 minutes later
Brief Answer:
Such symptoms can occur in anxiety but medical causes should be ruled out

Detailed Answer:
Hello thanks for asking from HCM for your health related queries

I can understand your concern. Sudden onset tingling, pin needles sensations in fingers could occur due to a number of reasons. Such symptoms can occur due to nutritional deficiencies like Vitamin B12 deficiency, iron deficiency anaemia so both these causes should be ruled out. In low vitamin B12 levels individuals develop tingling sensations in extremities apart from increased risk of anxiety. Please get your B12 and haemoglobin levels done to rule out these conditions.

Such symptoms can also occur in thyroid disorders. Both hypo and hyperthyroidism may present with tingling in hands. So to rule out thyroid abnormalities you have to underwent Thyroid function tests.

If both these causes are ruled out then other possible reasons for such presentation is anxiety disorders. Anxiety is one of common reason for such symptoms like tingling sensation in extremities, pin needle sensations etc. Apart from this individuals also develop symptoms like palpitations, sweating, restlessness, mild tremors in hands, impending sense of doom etc. Please visit a good psychiatrist for evaluation of your symptoms and take proper treatment.

These symptoms will reduce in severity with Multivitamin tablets. Multivitamin tablets containing B12 when taken for at least 2-3 months help to reduce these sensations. Some times neuropathic conditions can also result in such symptoms. In such case medicines like Pregabalin or Gabapentin can help in reduction of symptoms. Please discuss with your doctor for evaluation and prescription of these drugs.

Thanks, I hope this helps you. Please dont hesitate to ask again for more doubts.

Take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor